Alert archive / Louisiana / Tornado Warnings in 2024
Tornado Warning 91, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Dec 26, 2024, 8:38 PM CST for Rapides Parish, Louisiana. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 26, 2024, 8:38 PM CST (02:38 UTC)
- Expired
- Dec 26, 2024, 8:56 PM CST
- In force
- 18 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
County Rapides Parish, LA
The radar
The Ft Polk radar (KPOE), 35 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 26, 8:41 PM CST | TORNADO | 2 Nw Gardner, LA | The Wilda Tornado began off of Saint Clair Rd and Kevin Ln where several trees were snapped and a small shed had its metal roof torn off. A tornado debris signature was associated with this damage. The tornado then continued north-northeast along Saint Clair R |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 26, 6:09 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.8
The text
As transmitted.
149
WFUS54 KLCH 270238
TORLCH
LAC079-270315-
/O.NEW.KLCH.TO.W.0091.241227T0238Z-241227T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
838 PM CST Thu Dec 26 2024
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Central Rapides Parish in central Louisiana...
* Until 915 PM CST.
* At 837 PM CST, a tornado producing storm was located over Otis, or
7 miles north of Hineston, moving northeast at 30 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic storm will be near...
Boyce, Gardner, and Alexandria around 845 PM CST.
Alexandria International Airport around 850 PM CST.
Pineville around 905 PM CST.
This includes Interstate 49 between mile markers 84 and 102.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to an
interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3133 9237 3112 9274 3121 9283 3125 9283
3126 9285 3127 9285 3142 9269 3141 9268
3140 9269 3140 9267 3139 9266 3143 9246
TIME...MOT...LOC 0237Z 224DEG 27KT 3124 9274
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
Kowalski2 follow-up statements
368
WWUS54 KLCH 270244
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
844 PM CST Thu Dec 26 2024
LAC079-270315-
/O.CON.KLCH.TO.W.0091.000000T0000Z-241227T0315Z/
Rapides LA-
844 PM CST Thu Dec 26 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR NORTH
CENTRAL RAPIDES PARISH...
At 844 PM CST, a confirmed tornado was located over Gardner, or 8
miles south of Boyce, moving northeast at 30 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Boyce and Alexandria around 850 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to an
interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3136 9248 3124 9269 3124 9273 3126 9276
3129 9277 3131 9276 3142 9269 3141 9268
3140 9269 3140 9267 3139 9266 3143 9246
TIME...MOT...LOC 0244Z 224DEG 27KT 3127 9271
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
Kowalski430
WWUS54 KLCH 270256
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
856 PM CST Thu Dec 26 2024
LAC079-270306-
/O.CAN.KLCH.TO.W.0091.000000T0000Z-241227T0315Z/
Rapides LA-
856 PM CST Thu Dec 26 2024
...THE TORNADO WARNING FOR NORTH CENTRAL RAPIDES PARISH IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 AM CST for central
Louisiana.
&&
LAT...LON 3136 9248 3124 9269 3124 9273 3126 9276
3129 9277 3131 9276 3142 9269 3141 9268
3140 9269 3140 9267 3139 9266 3143 9246
TIME...MOT...LOC 0255Z 224DEG 27KT 3133 9264
$$
KowalskiWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Dec 26, 5:51 PM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Dec 26, 5:51 PM CST, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 551 PM CST Thu Dec 26 2024 ...New AVIATION... .SHORT TERM... (Tonight through Saturday night) Issued at 300 PM CST Thu Dec 26 2024 Afternoon surface analysis shows low pressure near DFW, with a warm from extending SE towards Galveston Bay and a stationary front near the I-35 corridor. Aloft, a rather robust shortwave is noted in water vapor imagery over north TX, near the surface low. Along and east of these features widespread, robust convection is ongoing across east TX and west LA, and a Tornado Watch is currently ongoing for our SE TX counties through 7PM with eastward expansion of the watch possible over the next few hours. Now through sunset, convection will continue to expand in coverage and intensity across our SE TX counties. This area, excluding coastal SE TX, has been upgraded to an Enhanced Risk (level 3 of 5) for severe weather today/tonight (coastal SE TX is included in the Slight Risk (2 of 5). In addition, SPC has outlined our SE TX counties along and north of I-10 in an 30% hatched risk for tornadoes today, indication a more significant tornado risk is present across these areas and a strong tornado or two is possible. The risk for both tornadoes as well as damaging winds and hail will gradually come to an end for SE TX from west to east around the 7-10PM time frame as this convection continues to shift eastward along and ahead of an eastward moving low pressure system. For our Louisiana parishes, the threat for severe weather will begin to increase from west to east around roughly 5-6PM for areas near the Sabine, expanding east towards Lake Charles/Alexandria around 7-10PM, and then spreading across the I-49 corridor and lower Acadiana from 10PM and beyond. There is good agreement among CAMs guidance that this convection will begin to weaken and decrease in coverage as it moves further east, which is reflected in the SPC outlook. Areas west of Lafayette Parish are outlined in a Slight Risk (level 2 of 5), while Lafayette eastward is included in a Marginal Risk (level 1 of 5). The risks for both tornadoes and damaging winds will however, persist throughout the overnight period while the risk for hail is expected to decrease as this convection spreads into central/south central LA. By Friday morning, the severe weather risk will come to an end as the shortwave ejects to the NE. A second shortwave will then slide across the Ark-La-Tex tomorrow behind the departing shortwave however, this one looks to be much less robust as well as on a slightly more northward track. Therefore, tomorrow will bring a relative lull in convection before rain chances increase again at the start of the weekend. We may still see some isolated shower activity tomorrow, and a warm and muggy day is likely, but severe weather and heavy rain is not expected. Finally, Saturday brings our last round of convection and potential severe weather as the third and last in a line of mid level shortwaves ejects across the Ark-La-Tex. At the same time, another surface low takes shape across north TX with a trailing cold front that will move through the CWA Sat night. At this time, severe potential for Sat looks best to our NE however, the local area along and north of I-10 has been outlined in a Slight Risk, while our coastal counties/parishes are in the Marginal Risk. Still a bit early to nail down the details of this next event, but for now looks like rainfall/severe potential will increase by the afternoon and taper off overnight with the passing of the cold front. 17 && .LONG TERM... (Sunday through next Wednesday) Issued at 300 PM CST Thu Dec 26 2024 After several wet days, a dry pattern will commence on Sunday and continue through the end of the long term. High pressure briefly settles overhead on Sunday behind a departing cold front, bringing a short period of offshore flow and drier dewpoints for the second half of the weekend. Although highs will still warm into the lower 70s Sun afternoon, it will feel fairly pleasant as dewpoints drop into the upper 40s/lower 50s through the afternoon. High pressure departs Sun night with winds turning back to the south overnight. Moisture returns quickly through Monday with highs warming into the mid to upper 70s amid increasing dewpoints. New Years Eve brings a bit of a transitionary period away from warm and humid conditions back to a more seasonal pattern as we enter the New Year. A weak cold front will sweep through early Tues bringing an initial shot of shallow cooler/drier air. Highs warm into the mid 60s to low 70s Tues afternoon, while dewpoints slowly fall through the day. Early Wed, a secondary cold front swings through the area, followed by an upper level trough digging south across the lower MS Valley. This will bring a more significant shot of cooler and drier air throughout the column as we beginning 2025. Highs top out in the upper 50s to mid 60s on New Years Day, and in the mid to upper 60s on Thurs, while overnight lows fall into the 30s to low 40s both nights. At this time, neither of these front are expected to be accompanied by much, if any, convection. 17 && .AVIATION... (00Z TAFS) Issued at 550 PM CST Thu Dec 26 2024 Main issue this forecast period continues to be the likelihood of strong convection traversing ewd across the forecast area through tonight...with very low ceilings likely to develop with/behind the main line. Elevated srly winds will shift more wrly with the passage of the line, while also relaxing somewhat. VFR conditions are expected after daybreak for the wrn terminals, although MVFR ceilings are likely to linger for the Acadiana airports. 25 && .MARINE... Issued at 300 PM CST Thu Dec 26 2024 Showers and thunderstorms will spread west to east across the coastal waters from this evening through tomorrow morning as a trof axis shifts east across the Mississippi Valley. Some of these storms will be capable of producing torrential rainfall, frequent lightning, gusty winds. and rough seas. Behind the convection, areas of fog will likely redevelop along the coastal marine zones, and winds will shift more W/SW and relax. Tomorrow into Saturday active weather continues, with several more rounds of rain and a few thunderstorms likely. Dry weather finally returns by Sunday into much of next week. && .PRELIMINARY POINT TEMPS/POPS... AEX 56 73 55 73 / 100 0 30 60 LCH 60 74 61 74 / 90 10 30 60 LFT 64 76 63 76 / 70 40 30 60 BPT 58 74 61 78 / 90 0 30 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...17 LONG TERM....17 AVIATION...25
In the hours before
Special weather statement, Dec 26, 6:23 PM CST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
623 PM CST Thu Dec 26 2024
LAZ030-TXZ260-262-270100-
Beauregard LA-Southern Newton TX-Northern Newton TX-
623 PM CST Thu Dec 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BEAUREGARD PARISH
IN SOUTHWESTERN LOUISIANA AND CENTRAL NEWTON COUNTIES THROUGH 700 PM
CST...
At 622 PM CST, Doppler radar was tracking a strong thunderstorm near
Trout Creek, or 8 miles east of Call, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bancroft, Old Salem, Bon Weir, Merryville, Bivens, and Trout Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 200 AM CST for southwestern
Louisiana...and southeastern Texas.
&&
LAT...LON 3049 9374 3057 9388 3069 9370 3090 9366
3077 9344
TIME...MOT...LOC 0022Z 228DEG 32KT 3062 9374
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KowalskiSpecial weather statement, Dec 26, 6:57 PM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
657 PM CST Thu Dec 26 2024
TXZ261-515-516-615-616-270130-
Northern Orange TX-Lower Jefferson TX-Southern Orange TX-
Southern Jasper TX-Upper Jefferson TX-
657 PM CST Thu Dec 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN JEFFERSON AND WESTERN
ORANGE COUNTIES THROUGH 730 PM CST...
At 656 PM CST, Doppler radar was tracking a strong thunderstorm near
Fannett, or 7 miles southwest of Beaumont, moving northeast at 35
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Fannett, Beaumont, China, Vidor, Rose City, Pine Forest, Orangefield,
Central Gardens, Bridge City, Nederland, Port Neches, and Orange.
This includes Interstate 10 in Texas between mile markers 870 and
838.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Texas. A Tornado Watch also remains in effect until 200 AM CST for
southeastern Texas.
&&
LAT...LON 3017 9414 3016 9411 3019 9411 3028 9395
3003 9381 2989 9426 3005 9435
TIME...MOT...LOC 0056Z 243DEG 29KT 3001 9424
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JBLocal storm report, Dec 26, 7:24 PM CST, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
724 PM CST Thu Dec 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM Flash Flood 4 WSW Beaumont 30.07N 94.20W
12/26/2024 Jefferson TX Mesonet
stream gage shows water is over Landis
Drive.
&&Local storm report, Dec 26, 7:33 PM CST, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
733 PM CST Thu Dec 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM Flash Flood 2 SSE Beaumont 30.06N 94.12W
12/26/2024 Jefferson TX Mesonet
Local stream gage indicates water is
starting to go over the banks.
&&Special weather statement, Dec 26, 8:20 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
820 PM CST Thu Dec 26 2024
LAZ073-TXZ615-270245-
West Cameron LA-Lower Jefferson TX-
820 PM CST Thu Dec 26 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL JEFFERSON COUNTY THROUGH
845 PM CST...
At 819 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles southwest of La Belle, or 8 miles southeast of Hamshire, moving
east at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Groves, Sabine Pass, La Belle, Port Acres, Port Neches, Port Arthur,
and Nederland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 200 AM CST for southwestern
Louisiana...and southeastern Texas.
&&
LAT...LON 2966 9426 2983 9432 2999 9391 2992 9388
2986 9393 2983 9392 2983 9393 2985 9393
2983 9395 2982 9392 2980 9395 2981 9393
2979 9394 2977 9390 2980 9391 2982 9384
2973 9381 2973 9387 2972 9387
TIME...MOT...LOC 0219Z 267DEG 14KT 2977 9422
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Dec 26, 8:22 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
822 PM CST Thu Dec 26 2024
LAZ030-141-241-270245-
Southern Calcasieu LA-Beauregard LA-Northern Calcasieu LA-
822 PM CST Thu Dec 26 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BEAUREGARD AND
CENTRAL CALCASIEU PARISHES THROUGH 845 PM CST...
At 821 PM CST, Doppler radar was tracking a strong thunderstorm over
Edgerly, or near Vinton, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Westlake, Vinton, Buhler, Moss Bluff, Lebleu Settlement, Sulphur,
Gillis, Edgerly, Lake Charles, and Carlyss.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 9 and 35.
Interstate 210 mile marker 1 and near mile marker 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 200 AM CST for southwestern
Louisiana.
&&
LAT...LON 3016 9357 3033 9363 3052 9315 3047 9313
3038 9313 3038 9310 3026 9305
TIME...MOT...LOC 0221Z 251DEG 34KT 3027 9352
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 7:02 PM CST | Severe Thunderstorm Warning | LCH | Beauregard | 28 min |
| Dec 26, 7:17 PM CST | Flash Flood Warning | LCH | Beauregard, Vernon | 3 hr |
| Dec 26, 7:22 PM CST | Severe Thunderstorm Warning | LCH | Beauregard | 38 min |
| Dec 26, 8:22 PM CST | Special Weather Statement | LCH | Calcasieu | 23 min |
| Dec 26, 8:29 PM CST | Flash Flood Warning | LCH | Rapides, Vernon | 3 hr |
| Dec 26, 8:34 PM CST | Tornado Warning | LCH | Rapides, Vernon | 26 min |
| Dec 26, 8:58 PM CST | Tornado Warning | LCH | Rapides | 32 min |
| Dec 26, 9:19 PM CST | Flash Flood Warning | LCH | Rapides | 2 hr |
| Dec 26, 9:21 PM CST | Tornado Warning | LCH | Rapides | 24 min |
| Dec 26, 9:43 PM CST | Special Weather Statement | LCH | Rapides | 17 min |
| Dec 26, 9:44 PM CST | Special Marine Warning | LCH | 46 min | |
| Dec 26, 10:30 PM CST | Special Weather Statement | LCH | Jefferson Davis | 30 min |
| Dec 26, 11:11 PM CST | Special Weather Statement | LCH | Cameron | 34 min |
| Dec 27, 1:38 PM CST | Dense Fog Advisory | LCH | Acadia, Allen, Avoyelles, Beauregard, Calcasieu, Cameron and 10 more | 17 hr |
| Dec 27, 1:40 PM CST | Marine Dense Fog Advisory | LCH | 17 hr |
Nearby
Tornado Warnings in Louisiana, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.